Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 211, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 23, 2014, 5:26 PM MDT for Adams County, Morgan County, Washington County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 5:26 PM MDT (23:26 UTC)
- Expired
- Jul 23, 2014, 6:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adams County, CO, Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 76 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -502 J/kg
- Mixed-layer LCL
- 2384 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS55 KBOU 232326
SVRBOU
COC001-087-121-240030-
/O.NEW.KBOU.SV.W.0211.140723T2326Z-140724T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
526 PM MDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO...
SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO...
NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 630 PM MDT
* AT 525 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ADENA...OR 19 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 20
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TWELVE-MILE CORNER...WOODROW...GARY...ADENA AND ADENA SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAIN IS ALSO POSSIBLE WITH THIS STORM. DO NOT DRIVE INTO
FLOODED AREAS.
&&
LAT...LON 3995 10397 4004 10398 4013 10382 4018 10334
3999 10330 3982 10352
TIME...MOT...LOC 2325Z 272DEG 19KT 4003 10397
HAIL...1.50IN
WIND...60MPH
$$
GIMMESTAD2 follow-up statements
357
WWUS55 KBOU 240008
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
608 PM MDT WED JUL 23 2014
COC001-087-121-240030-
/O.CON.KBOU.SV.W.0211.000000T0000Z-140724T0030Z/
WASHINGTON CO-MORGAN CO-ADAMS CO-
608 PM MDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WESTERN WASHINGTON...SOUTH CENTRAL MORGAN AND NORTHEASTERN ADAMS
COUNTIES...
AT 607 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF ADENA...OR 20 MILES SOUTH OF FORT MORGAN...MOVING SOUTHEAST AT 10
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ADENA AND WOODROW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3994 10391 4001 10391 4006 10374 3997 10352
3987 10369 3991 10383
TIME...MOT...LOC 0007Z 304DEG 8KT 3997 10384
HAIL...1.00IN
WIND...<50MPH
$$
GIMMESTAD806
WWUS55 KBOU 240024
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
624 PM MDT WED JUL 23 2014
COC001-087-121-240033-
/O.EXP.KBOU.SV.W.0211.000000T0000Z-140724T0030Z/
WASHINGTON CO-MORGAN CO-ADAMS CO-
624 PM MDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON...SOUTH
CENTRAL MORGAN AND NORTHEASTERN ADAMS COUNTIES WILL EXPIRE AT 630 PM
MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM OVER NORTHEAST ADAMS COUNTY
NORTH OF SHAMROCK...AND THERE MAY STILL BE SOME MINOR FLOODING IN
THE ADENA AREA IN MORGAN COUNTY FROM THE EARLIER RAIN.
LAT...LON 3994 10391 4001 10391 4006 10374 3997 10352
3987 10369 3991 10383
TIME...MOT...LOC 0023Z 272DEG 19KT 3997 10384
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:31 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 23, 3:31 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 331 PM MDT WED JUL 23 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 330 PM MDT WED JUL 23 2014 CONVECTION IS GOING IN THE MOUNTAINS AND HIGH FOOTHILLS RIGHT NOW WITH NOTHING ON THE PLAINS. THE STORMS ARE MOVING ABOUT 5 MPH. THE LATEST ACCARS SOUNDINGS FROM DIA SHOW ABOUT 2000 J/KG OF CAPE BUT THERE IS STILL A TAD OF CIN. IF IT GETS TO 93 F... THE CIN IS GONE. WATER VAPOR PICTURES ARE SHOWING INCREASING MOISTURE FROM THE SOUTH AND WEST. THE UPPER RIDGE CENTER IS PROGGED TO SLIDE A BIT SOUTH AND EAST INTO THE NORTHEASTERN CORNER OF NEW MEXICO BY 00Z LATE THURSDAY AFTERNOON. THE QG VERTICAL VELOCITY FIELDS SHOW WEAK UPWARD MOTION IN THE SYNOPTIC SCALE TONIGHT AND THURSDAY. THE BOUNDARY LAYER FLOW WILL BE DOMINATED BY LOW PRESSURE EAST OF THE MOUNTAINS TONIGHT AND THURSDAY. MOISTURE FOR TONIGHT AND THURSDAY LOOKS FAIRLY SUBSTANTIAL. THERE IS 0.70 TO 1.30 INCH OF PRECIPITABLE WATER PROGGED FOR TONIGHT AND THURSDAY. BOUNDARY LAYER DEW POINTS ARE PROGGED IN THE 45 TO 55 F RANGE TONIGHT AND THURSDAY. THE QPF FIELDS HAVE LIMITED MEASURABLE RAINFALL THIS EVENING MAINLY FOR THE MOUNTAINS AND FOOTHILLS. THERE IS A BIT MORE OVER ALL THE CWA THURSDAY AFTERNOON. FOR TEMPERATURES... TONIGHT MAY STAY PRETTY WARM WITH ALL THE EXPECTED CLOUD COVER. THRUSDAY'S HIGHS WILL BE CLOSE TO THIS AFTERNOON'S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 330 PM MDT WED JUL 23 2014 SOME STORMS WILL LINGER OVER THE AREA THURSDAY EVENING...MAINLY OVER THE HIGHER TERRAIN. LOW LEVELS LOOK FAIRLY DRY...SO STORMS TO PRODUCE GUSTY OUTFLOW WINDS AND BRIEF MODERATE RAIN. ON FRIDAY... UPPER RIDGE FLATTENS A BIT AS TROUGH MOVES ACROSS MONTANA WITH WESTERLY FLOW ALOFT. MOST OF THE MONSOONAL MOISTURE GETS PUSHED SOUTH OF THE CFWA...THOUGH THERE WILL BE ENOUGH OVER THE AREA FOR SOME CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. MOST OF THE STORMS WILL OCCUR OVER THE HIGHER TERRAIN SOUTH OF INTERSTATE 70. FORECAST SOUNDINGS STILL INDICATING AN INVERTED-V PROFILE...SO STORMS TO PRODUCE GUSTY OUTFLOW WINDS WITH BRIEF LIGHT TO MODERATE RAIN. FOR SATURDAY...RIDGE RETROGRADES AND BUILDS INTO THE GREAT BASIN WITH FLOW ALOFT BECOMING NORTHWEST. BULK OF THE MOISTURE TO BE ACROSS SOUTHERN COLORADO...BUT ENOUGH ACROSS THE AREA FOR SOME CHANCE OF AFTERNOON AND EVENING STORMS WITH THE BEST CHANCE OVER THE HIGHER TERRAIN. A WEAK FRONT PUSHES INTO NORTHEAST COLORADO DURING THE MORNING WITH SOME COOLING... THOUGH HIGHS SHOULD STILL GET INTO THE LOWER 90S ACROSS THE PLAINS. AIRMASS DOES BECOME A BIT STABLE OVER THE PLAINS...WHICH COULD LIMIT THE CHANCES FOR STORMS. LOW LEVELS STILL LOOKING A BIT DRY...SO STORMS TO PRODUCE MAINLY GUSTY WINDS WITH BRIEF LIGHT TO MODERATE RAIN. ON SUNDAY...THE NORTHWEST FLOW ALOFT CONTINUES OVER COLORADO WITH THE UPPER RIDGE OVER THE GREAT BASIN AND AN UPPER TROUGH ACROSS THE NORTHERN AND CENTRAL PLAINS STATES. MODELS SHOW ANOTHER FRONT AND COOLER AIR PUSHING INTO THE NORTHEAST PLAINS WITH HIGHS IN THE MIDDLE 80S. ENOUGH MOISTURE OVER THE AREA FOR SOME STORMS...MAINLY OVER THE HIGHER TERRAIN. FOR THE LATER DAYS...MONDAY THROUGH WEDNESDAY: NORTHWEST FLOW ALOFT TO PREVAIL THROUGH THE PERIOD. THERE IS SOME INCREASE IN MOISTURE ON MONDAY...THOUGH MAINLY AT MID LEVELS...BUT ENOUGH FOR A SLIGHT CHANCE OF THUNDERSTORMS MOST LOCATIONS. BOTH ECMWF AND GFS BRING A MID LEVEL SHORTWAVE OVER NORTHEAST COLORADO TUESDAY...WHICH MAY INCREASE THE CHANCE FOR THUNDERSTORMS. SURFACE FLOW BECOMES SOUTHEAST...ALLOWING FOR LOW LEVEL MOISTURE TO SPREAD INTO THE AREA WHICH COULD INCREASE THE CHANCE FOR WETTING RAINS. BY THURSDAY... WAVE TO BE SOUTH OF THE AREA WITH INCREASING SUBSIDENCE. THIS COULD RESULT IN A DECREASING CHANCE FOR THUNDERSTORMS. TEMPERATURES LOOK TO BE BELOW AVERAGE THROUGH THE PERIOD. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 330 PM MDT WED JUL 23 2014 NORMAL DRAINAGE PATTERNS SHOULD PREVAIL TONIGHT...WITH WEAK DOWNSLOPING ON THURSDAY. THERE SHOULD NOT BE ANY CEILING ISSUES. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RJK LONG TERM...D-L AVIATION...RJK
Hazardous weather outlook, Jul 23, 11:03 AM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT WED JUL 23 2014 COZ030>051-241715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOISTURE LEVELS WILL BE HIGHER TODAY WHICH WILL LEAD TO A BETTER CHANCE OF STORMS...ESPECIALLY IN THE MOUNTAINS AND FRONT RANGE FOOTHILLS AFTER 1 PM MDT. ISOLATED STORMS WILL THEN SPREAD OVER THE LOWER ELEVATIONS AFTER 3 PM MDT. THE STORMS WILL PRODUCE BRIEF RAIN AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH FRIDAY BEFORE A GRADUAL COOL DOWN OCCURS SATURDAY THROUGH TUESDAY. A PLUME OF MONSOONAL MOISTURE WILL MOVE INTO THE AREA THURSDAY...INCREASING THE CHANCES FOR THUNDERSTORMS. DRIER CONDITIONS WILL THEN PREVAIL FRIDAY THROUGH TUESDAY WITH THE CHANCE FOR THUNDERSTORMS DECREASING. MAIN IMPACTS FROM THE STORMS THROUGH THE PERIOD WILL BE LIGHT TO MODERATE RAIN...CLOUD TO GROUND LIGHTNING AND GUSTY OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:23 PM MDT | Areal Flood Advisory | BOU | Clear Creek, Gilpin | 2 hr |
| Jul 23, 2:53 PM MDT | Areal Flood Advisory | BOU | Larimer | 2 hr |
| Jul 23, 4:22 PM MDT | Areal Flood Advisory | BOU | Jefferson | 113 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.